MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #1 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #1 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4) patient weight - not available from facility.A5) patient ethnicity - not available from facility.B7) other relevant history - not available from facility.H3) the lld #1 was discarded, thus no returned product investigation was performed.H6) cardiac perforation is a known risk of complication with use of the lld device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two (one capped and one active) right ventricular (rv) and right atrial (ra) leads due to non-function and occlusion.Spectranetics lld #1 lead locking devices (lld #1s) were inserted into each lead to provide traction.Beginning with a spectranetics 11f tightrail rotating dilator sheath on the capped rv lead, the lead was removed successfully.Next, using the same 11f tightrail, the ra lead was removed; however, the patient¿s blood pressure dropped, and a pericardial effusion was detected.Rescue efforts began, including rescue balloon, pericardiocentesis, and sternotomy.A perforation in the ra was discovered and repaired.The remaining rv lead was removed post-sternotomy using a spectranetics 13f tightrail rotating dilator sheath, and the patient survived the procedure.This report captures the lld #1 device providing traction to the ra lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD #1 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22396507
Report Number3007284006-2025-00127
Device Sequence Number20975766
Product Code DRB
UDI-Device Identifier00813132022990
UDI-Public(01)00813132022990(17)270409(10)0303453482
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-018
Device Catalogue Number518-018
Device Lot Number0303453482
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS LLD #1 LEAD LOCKING DEVICES.; ST. JUDE MEDICAL 1388TC RA PACING LEAD.; ST. JUDE MEDICAL 1388TC RV PACING LEAD.; ST. JUDE MEDICAL 1688TC RV ICD LEAD.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient SexFemale
Patient RaceBlack Or African American